MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832250
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break, insufficient stent apposition, and device explantation occurred.The 90% in-stent restenosis target lesion was located in the severely tortuous and severely calcified left anterior descending.There was difficulty with maintaining access during procedure and had difficulties delivering unknown boston scientific balloon catheters.A guidezilla extension catheter was used to help facilitate delivery and maintain access with guiding catheter.After multiple attempts at pre dilating the physician decided to stent.A 2.50 x 32mm synergy xd stent was advanced for treatment after some struggle to get the stent where it was needed.The physician inflated the balloon of the stent delivery system (sds) at 18 atmospheres.However, there was an area in the distal portion of the stent that looked to be under deployed.After deflating the sds, the physician tried to remove the sds but had resistance.Multiple attempts were made at removing the sds which resulted in the fracturing and dislodgment of the polymer portion of the sds.The hypotube portion of the sds was removed from the guide and the balloon portion of the sds remained in the patient's coronary artery (lad).Following consulting the cardiovascular surgery team, the decision was made to take the patient to surgery and remove the portion of the sds.The remanent stent balloon and under deployed stent had to be removed from the lad.Procedure performed on the patient resulted in a redo bypass of the lima to lad.The patient came out of surgery doing well and was being extubate shortly.The patient is resting comfortable and will make a solid recovery.There were no further patient complications and the patient was fully recovered.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16315824
Report Number2124215-2023-04778
Device Sequence Number8098800
Product Code NIQ
UDI-Device Identifier08714729980841
UDI-Public08714729980841
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model NumberH7493941832250
Device Lot Number0027688503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient RaceWhite